Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Ortho-bases and monotonic properties


Authors: Heikki J. K. Junnila and Hans-Peter A. Künzi
Journal: Proc. Amer. Math. Soc. 119 (1993), 1335-1345
MSC: Primary 54E15; Secondary 54D20, 54E35
MathSciNet review: 1165056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study monotonic properties in the sense of Gartside and Moody. Among other things we show that each space with an ortho-base admits a monotonic quasi-uniformity and that the fine quasi-uniformity of a topological space which admits a monotonic quasi-uniformity need not be monotonic. Furthermore we give an example of a countable space that does not admit any monotonic quasi-uniformity. As a byproduct of our investigations we obtain a new characterization of the topological spaces having an ortho-base.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Collins, P. M. Gartside, R. D. Kopperman, H. P. A. Künzi, and P. J. Moody, On topologies generated by filters of relations, preprint.
  • [2] S. W. Davis, Spaces with linearly ordered local bases, Topology Proc. 3 (1978), 37-51. MR 540476 (81h:54032)
  • [3] P. Fletcher and W. F. Lindgren, Quasi-uniform spaces, Lecture Notes in Pure and Appl. Math., vol. 77, Marcel Dekker, New York, 1982. MR 660063 (84h:54026)
  • [4] P. M. Gartside and P. J. Moody, A note on proto-metrisable spaces, preprint. MR 1237175 (94k:54053)
  • [5] -, Addition to a note on proto-metrisable spaces, preprint.
  • [6] G. Gruenhage, Some results on spaces having an ortho-base or a base of subinfinite rank, Topology Proc. 2 (1977), 151-159. MR 540602 (80k:54056)
  • [7] G. Gruenhage and P. Zenor, Proto-metrizable spaces, Houston J. Math. 3 (1977), 47-53. MR 0442895 (56:1270)
  • [8] K. P. Hart, More remarks on Souslin properties and tree topologies, Topology Appl. 15 (1983), 151-158. MR 686092 (85f:54062)
  • [9] R. W. Heath, D. J. Lutzer, and P. L. Zenor, Monotonically normal spaces, Trans. Amer. Math. Soc. 178 (1973), 481-493. MR 0372826 (51:9030)
  • [10] J. Kofner, Transitivity and ortho-bases, Canad. J. Math. 33 (1981), 1439-1447. MR 645237 (83c:54039)
  • [11] W. F. Lindgren and P. J. Nyikos, Spaces with bases satisfying certain order and intersection properties, Pacific J. Math. 66 (1976), 455-476. MR 0445452 (56:3794)
  • [12] P. J. Nyikos, Some surprising base properties in topology, Studies in Topology (N. M. Stavrakas and K. R. Allen, eds.), Academic Press, New York, 1975, pp. 427-450. MR 0367940 (51:4182)
  • [13] M. Sakai, Cardinal functions of spaces with ortho-bases, Tsukuba J. Math. 9 (1985), 167-169. MR 794668 (86k:54010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E15, 54D20, 54E35

Retrieve articles in all journals with MSC: 54E15, 54D20, 54E35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1165056-6
Keywords: Ortho-base, proto-metrizable, monotonically orthocompact, monotonically normal, monotonic quasi-uniformity
Article copyright: © Copyright 1993 American Mathematical Society